Jump to content
CrazyBoards.org

Any one else have problems with Provigil?


Recommended Posts

It works great for a couple of days. Gives me energy, motivation, & focus. 100 to 200mg. Aftger a couple of days, I have to stop taking it because of too much incresed anxiety. I've tried reducing the dosage, taking it every other day, every third day. I've tried other stimulants as well and Provigil caused the least anxiety. What works for you.

Link to comment
Share on other sites

I used to take up to 400mg Provigil before its activity decreased for me, at which point I switched to FocalinXR (essentially the 'better half' of Ritalin, in an extended-release formula). I took Provigil for narcolepsy, not sure what for you're taking it now.

I never had any anxiety issues on Provigil, but then again, you're talking to someone who would gladly take 8 shots of espresso on top of the Provigil in the mornings.

Link to comment
Share on other sites

  • 2 weeks later...

I take provigil and it seems to work well for me. It did seem like the first few weeks of taking it I had a bit of increased anxiety. I just pushed through it and now have been on 400 mg for about a year without side effects. I hope you can work something out because it does seem to be a lifesaver for me.

Link to comment
Share on other sites

for me, provigil doesn't really have any effect on function, even at 400mg. it might have caused a slight increase in my anxiety at that level, but i didn't stay there long enough to be one hundred per cent certain. if any, it really was *slight.* since it doesn't help with add, i take a lower dose (200mg) for its appetite-suppressing effects. i don't binge when taking it. yay for additional off-label uses. there's a new one every day.

Link to comment
Share on other sites

  • 2 weeks later...

Okay, I would like to add to my last post. It seems like the provigil just quit working--I don't know if it is a mood swing or the med or what. It seemed like oone day it worked and the next day it did not. I have been on it for over a year. Well, my doc just started me on a low dose of dexidrine. We will see how that goes.

Link to comment
Share on other sites

  • 4 months later...

Provigil works well for me for relief for the chronic fatigue and mental fogginess of depression (200mg to 400mg depending). However, if my mood starts to go up to mania, it is the first med I stop immediately.

Oreo

Link to comment
Share on other sites

  • 4 weeks later...
  • 2 weeks later...

Thanks you guys. Yep, I take it cause the other meds make me so sleepy.

Have you tried increasing Effexor-XR? It can be quite stimulating at high doses which for me did cause anxiety but YMMV of course. It's just another option, in case you haven't thought of that.

Link to comment
Share on other sites

Just thought I would throw in my experience with Provigil.....

Started taking Provigil in March 2007 when antidepressants were not only working on despair, but also I could not wake up in the morning, and would sleep for 16 hours in a day, and feel like I hadn't slept at all; I also have sleep apnea. About this time, I was also diagnosed with hypothyroidism, and started taking medication for that. Started at 200 mg of Provigil, then went up to 400 mg in May. I will say, Provigil helped me become more active, and I felt more awake during the day, and also during this time my depression had also been helped (not sure if it was the Provigil or getting my thyroid stabilized). But at the beginning of July, I started having hyperventilation, feeling like I wasn't getting enough air yawing constantly, dizzy, chest pains, tingling in extremities, and a feeling of dread. I haven't felt anxiety like this since 1999, when Zoloft and Remeron nearly eliminated the panic attacks that were crippling my life. I went to the doctor, had chest x-rays, blood tests, ekg, all stating very normal results. So the Pdoc cut my Provigil in half; my panic attacks did go down a little bit, but I am still having them, even having a severe one just a couple of days ago. So yesterday, my PDoc told me to stop taking it, saying that it would be flush from my system after a couple of days, and completely gone after 4-6 days.

Everyone reacts different to meds, and Provigil has been a wonderful drug for many people. It may have helped me get some energy and climb a little bit out of the depression despair, but the terrifying anxiety attacks are something I can live without again real easily. I'm just trying to decided which is worse, mind-numbing depression, or scary panic attacks.

Link to comment
Share on other sites

  • 1 month later...

I'm just trying to decided which is worse, mind-numbing depression, or scary panic attacks.

Me too. The Provigil makes me nervous and anxious, but the worst is the extreme upset stomach. I feel like I have constant morning sickness and nothing helps. It's so bad, I'm stopping the Provigil even though I suffer pretty badly from narcolepsy. I have not tried anything else since my diagnosis is recent and I already have anxiety, so I figure Ritalin would make me even more wired. I have no idea what to do/try next since I'm also working my way into a pretty good depression. Ugh.

Link to comment
Share on other sites

  • 2 weeks later...

I took 100 mgs of this stuff today and I have not been so depressed in many years. Not an overly anxious or moody depressed, just that flat, fuzzily-numb-to-all-pleasure type depression which i havnt felt in years. It seemed to make me pretty dam unfocused, tired, and very mentally slow as well.

Totally surprised about the reaction I had to this med. I will try for a longer time when I dont have to work for days straight, but I was just so damn depressive today I would be scared to have the effects get any worse. Panic attacks were up a tiny bit, but more so I was just depressed as shit. Grawlagh! ;)

edit: Oh yah, I had a nasty stomach ache most of the day too, but honestly any physical side effects (for the most part) I could care less about as long as its doing something for my mood/functioning.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...